Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 694, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 22, 2011, 11:11 AM CST for 5 counties in Mississippi. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 22, 2011, 11:11 AM CST (17:11 UTC)
- Expired
- Nov 22, 2011, 12:00 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 5 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 22, 11:15 AM CST | TSTM WND DMG | 3 Nne Terry, MS | ROOF DAMAGE TO A HOUSE ON WYNNDALE RD. |
| Nov 22, 11:28 AM CST | TSTM WND DMG | Jackson, MS | TREE FELL ON HOUSE AND POWER LINES DOWN ON DONA LANE IN SOUTH JACKSON. |
| Nov 22, 11:30 AM CST | TSTM WND DMG | 5 Sse Pearl, MS | NUMEROUS TREES DOWN. |
| Nov 22, 11:38 AM CST | TSTM WND DMG | 2 Se Brandon, MS | TREES DOWN ON LOUIS WILSON RD AND HIGHWAY 18 AND ALSO ONE POWER POLE. |
| Nov 22, 11:40 AM CST | TSTM WND DMG | 5 E Brandon, MS | TREES...LARGE LIMBS...AND POWER LINES DOWNED ALONG A GENERAL PATH FROM THE CLEARY COMMUNITY...THROUGH WHITFIELD...AND TO THE EAST SIDE OF BRANDON ALONG ANDREW CHAPEL RD. |
| Nov 22, 11:50 AM CST | TSTM WND DMG | 5 Ese Fannin, MS | TREES DOWNED ALONG BOWMAN CIRCLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS54 KJAN 221711
SVRJAN
MSC029-049-089-121-127-221800-
/O.NEW.KJAN.SV.W.0694.111122T1711Z-111122T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CST TUE NOV 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF CRYSTAL SPRINGS...
EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTHERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...STAR...RICHLAND...PEARL...FLOWOOD...
BRANDON...
NORTHWESTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL NOON CST
* AT 1110 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CLINTON TO GALLMAN MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BYRAM...TERRY AND CRYSTAL SPRINGS BY 1115 AM CST...
RIDGELAND...ANNANDALE AND JACKSON BY 1120 AM CST...
MADISON...GLUCKSTADT...WHITES AND RICHLAND BY 1125 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3190 9051 3248 9038 3263 8980 3260 8978
3235 8972 3205 8973 3204 8972
TIME...MOT...LOC 1710Z 258DEG 41KT 3239 9029 3195 9041
$$
JA4 follow-up statements
078
WWUS54 KJAN 221723
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1123 AM CST TUE NOV 22 2011
MSC029-049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
1123 AM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTH CENTRAL COPIAH...EASTERN HINDS...SOUTHERN MADISON...RANKIN AND
NORTHWESTERN SIMPSON COUNTIES...
AT 1123 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND CAPABLE OF PRODUCING BRIEF
TORNADOES. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
RIDGELAND TO CRYSTAL SPRINGS MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEREY AND FLORENCE BY 1130 AM CST...
FANNIN...STAR AND BRANDON BY 1135 AM CST...
PISGAH...GOSHEN SPRINGS AND PINEY WOODS BY 1140 AM CST...
BRAXTON BY 1145 AM CST...
LEESBURG BY 1150 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3190 9051 3248 9038 3263 8980 3260 8978
3235 8972 3205 8973 3204 8972
TIME...MOT...LOC 1723Z 258DEG 41KT 3242 9012 3198 9024
$$
JA607
WWUS54 KJAN 221733
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1133 AM CST TUE NOV 22 2011
MSC029-049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
1133 AM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTHEASTERN COPIAH...EASTERN HINDS...SOUTHERN MADISON...RANKIN AND
NORTHWESTERN SIMPSON COUNTIES...
AT 1131 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND BRIEF TORNADOES. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MADISON TO 7 MILES
SOUTH OF WHITES MOVING EAST AT 45 MPH ALONG THE PEARL RIVER IN
JACKSON METRO AREA.
**REPORTS OF DAMAGE HAVE OCCURRED IN ASSOCIATION WITH THIS STORM**
SEVERE THUNDERSTORMS WILL BE NEAR...
PISGAH...GOSHEN SPRINGS AND PINEY WOODS BY 1140 AM CST...
BRAXTON BY 1145 AM CST...
LEESBURG...CATO...JOHNS AND PELAHATCHIE BY 1150 AM CST...
PUCKETT BY 1155 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3250 9029 3263 8980 3260 8978 3236 8973
3205 8973 3194 9032
TIME...MOT...LOC 1731Z 258DEG 41KT 3244 9001 3200 9014
$$
JA943
WWUS54 KJAN 221743
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1143 AM CST TUE NOV 22 2011
MSC029-221753-
/O.CAN.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
COPIAH MS-
1143 AM CST TUE NOV 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COPIAH COUNTY IS
CANCELLED...
LAT...LON 3199 9020 3200 9023 3202 9022 3203 9025
3205 9023 3205 9027 3252 9022 3263 8980
3260 8978 3237 8974 3205 8973 3197 9020
TIME...MOT...LOC 1743Z 258DEG 41KT 3258 8988 3203 8998
$$
MSC049-089-121-127-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-RANKIN MS-MADISON MS-HINDS MS-
1143 AM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
NORTHEASTERN HINDS...SOUTH CENTRAL MADISON...RANKIN AND NORTHWESTERN
SIMPSON COUNTIES...
**FUNNEL CLOUDS AND REPORTS OF ROOF DAMAGE HAVE OCCURRED**
AT 1143 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND BRIEF TORNADOES. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
GOSHEN SPRINGS TO PINEY WOODS MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
JOHNS AND CATO BY 1150 AM CST...
LEESBURG AND PELAHATCHIE BY 1155 AM CST...
PUCKETT BY NOON CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3199 9020 3200 9023 3202 9022 3203 9025
3205 9023 3205 9027 3252 9022 3263 8980
3260 8978 3237 8974 3205 8973 3197 9020
TIME...MOT...LOC 1743Z 258DEG 41KT 3258 8988 3203 8998
$$
JA187
WWUS54 KJAN 221750
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1150 AM CST TUE NOV 22 2011
MSC127-221759-
/O.CAN.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
SIMPSON MS-
1150 AM CST TUE NOV 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SIMPSON COUNTY IS
CANCELLED...
LAT...LON 3205 9013 3256 9008 3263 8980 3260 8978
3248 8976 3205 8973 3204 8978
TIME...MOT...LOC 1749Z 258DEG 41KT 3259 8980 3204 8990
$$
MSC049-089-121-221800-
/O.CON.KJAN.SV.W.0694.000000T0000Z-111122T1800Z/
RANKIN MS-MADISON MS-HINDS MS-
1150 AM CST TUE NOV 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CST FOR
EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND RANKIN
COUNTIES...
NUMEROUS REPORTS OF DAMAGE HAVE OCCURRED WITH THIS LINE OF SEVERE
THUNDERSTORMS THAT HAVE MOVED THROUGH THE JACKSON AND BRANDON AREAS.
REPORTS OF FUNNEL CLOUDS HAVE ALSO OCCURRED.
AT 1149 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PISGAH TO PINEY WOODS MOVING EAST AT
45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PELAHATCHIE BY 1155 AM CST...
PUCKETT BY NOON CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
&&
LAT...LON 3205 9013 3256 9008 3263 8980 3260 8978
3248 8976 3205 8973 3204 8978
TIME...MOT...LOC 1749Z 258DEG 41KT 3259 8980 3204 8990
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:42 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 22, 10:42 AM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1042 AM CST TUE NOV 22 2011 .UPDATE...MAIN BAND OF RAIN/EMBEDDED TSRA APPROACHING THE NATCHEZ TRACE CORRIDOR EVEN THOUGH COLD FRONT STILL LAGGING ALONG A KLIT- KELD-KIAH LINE. GUSTY WINDS ALONG SHORT LINE SEGMENTS WILL CONTINUE WITH THE ONSET OF THE LEADING EDGE OF RAIN...MLCAPES PROGGED TO REACH AS HIGH AS 1200J/KG 1-4PM OVER SERN MS SO A FEW SEVERE STORMS STILL POSSIBLE HOWEVER ALREADY VEERING LOW LEVEL WINDS MAY BE SHORT- CHANGING THE POTENTIAL A BIT. WATER VAPOR IMAGES SHOW A DECENT SHORTWAVE CROSSING THE SABINE RIVER VALLEY AND THIS SHOULD KEEP BEST STORMS ACROSS OUR HIGHWAY 84 CORRIDOR THROUGH THE AFTERNOON HOURS AND DEPARTING ERN MS BY 02-04Z THIS EVENING. BASICALLY...WE STILL HAVE A LOW-END RISK FOR SEVERE STORMS FOR LOCATIONS SE OF NATCHEZ TRACE PARKWAY. HEAVY RAINS OF 1-2 INCHES LIKELY WITH THIS SYSTEM SO EVERYONE SHOULD BENEFIT WITH SOME QPF. IN ADDITION...A MINOR WAKE- LOW DRIVEN WIND EVENT APPEARS TO BE DEVELOPING OVER THE DELTA REGION WITH SE WINDS 30-40MPH AT KGLH PAST HOUR. WILL HAVE TO MONITOR THOSE AREAS CLOSELY FOR ANY FURTHER STRENGTHENING. HAVE LOWERED MAX TEMPS OVER THE DELTA AND PROGRESSED THE RAIN-COOLED AIR A BIT FASTER TOWARD THE CENTRAL PORTIONS OF THE CWFA. UPDATES SHOULD BE POSTED./40/ && .AVIATION...EASTWARD ADVANCING LINE OF SHWRS/TSTMS IS GENERALLY ALONG THE NATCHEZ TRACE PKWY ATTM...AND IS EXPECTED TO BE COMPLETELY OUT OF MS BY EARLY EVENING. CAUTION IS STRONGLY ADVISED INVOF OF THE LINE WHERE STRONG TURB/LLWS CAN BE EXPECTED. CONDS WILL VARY BETWEEN MVFR/IFR AHEAD OF THE LINE...TRANSITIONING TO RAIN AND REMAINING MVFR/VFR BEHIND THE LINE. THIS EVENING/OVRNGT...MVFR CONDS WILL LIKELY PREVAIL AT LEAST THRU 03Z BEFORE IFR CIGS BECOME AN ISSUE THRU 14Z TOMORROW MORNING. SFC WINDS WILL REMAIN OUT OF THE S/SE UNTIL THE COLD FRONT PASSES WHEN NE WINDS ARE XPCTD. /BK/ && PREVIOUSLY FOR TONIGHT...NWLY SURFACE FLOW DEVELOPS ACROSS THE FORECAST AREA BY MIDNIGHT WITH MOST RAINFALL ENDED BY THEN. HEALTHY COLD AIR ADVECTION DEVELOPS IN THE WAKE OF THE SURFACE TROUGH FOR COOLER AND NOTICEABLY LESS HUMID CONDITIONS WEDNESDAY. SURFACE RIDGING BUILDS IN WEDNESDAY AND SUNNY SKIES PREVAIL. INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT. ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT FOR CENTRAL/SERN ZONES./03/ LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70. RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER. HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY 82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO. GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR THE BEGINNING OF THE NEXT WORK WEEK. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 79 50 66 42 / 90 43 0 0 MERIDIAN 81 50 69 41 / 70 65 1 0 VICKSBURG 74 48 65 39 / 93 28 0 0 HATTIESBURG 82 55 71 44 / 70 70 4 0 NATCHEZ 79 51 66 43 / 91 34 0 0 GREENVILLE 68 47 63 41 / 82 13 0 0 GREENWOOD 72 45 62 41 / 89 23 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Nov 22, 10:52 AM CST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1052 AM CST TUE NOV 22 2011 MSZ029>033-037>039-043>046-048>066-072>074-231700- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1052 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST AND SOUTHEAST PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING....GENERALLY ALONG AND EAST OF THE NATCHEZ TRACE. THE BEST WINDOW FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL FOR SEVERE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR TODAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-231700- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 1052 AM CST TUE NOV 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND THE NORTHWEST AND WEST PORTION OF CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Nov 22, 9:45 AM CST, 1 hour 26 minutes before
MSZ035-036-042-221615- HUMPHREYS MS-HOLMES MS-YAZOO MS- 945 AM CST TUE NOV 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 945 AM CST TUE NOV 22 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF YAZOO CITY AT 945 AM CST...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTH CENTRAL YAZOO...SOUTHWESTERN HOLMES AND SOUTH CENTRAL HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3318 9012 3296 9003 3282 9043 3299 9052 TIME...MOT...LOC 1545Z 245DEG 34KT 3294 9038 JA
Special weather statement, Nov 22, 10:08 AM CST, 1 hour 3 minutes before
LAZ026-MSZ059-060-221640-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
1008 AM CST TUE NOV 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1008 AM CST TUE NOV 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTHWEST OF VIDALIA AT 1008 AM CST...MOVING EAST AT
35 MPH TOWARD NATCHEZ.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
EAST CENTRAL CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3165 9158 3172 9119 3158 9115 3147 9116
3143 9154
TIME...MOT...LOC 1608Z 259DEG 31KT 3154 9146
JASpecial weather statement, Nov 22, 10:11 AM CST, 1 hour before
LAZ025-MSZ053-059-221640- JEFFERSON MS-CLAIBORNE MS-TENSAS LA- 1011 AM CST TUE NOV 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1011 AM CST TUE NOV 22 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF ALCORN AT 1011 AM CST...MOVING EAST AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN CLAIBORNE AND NORTHERN JEFFERSON COUNTIES... AND CENTRAL TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3202 9089 3179 9083 3174 9123 3192 9129 TIME...MOT...LOC 1611Z 259DEG 31KT 3183 9119 JA
Special weather statement, Nov 22, 10:22 AM CST, 49 minutes before
LAZ016-MSZ047-048-053-221650- WARREN MS-HINDS MS-CLAIBORNE MS-MADISON LA- 1022 AM CST TUE NOV 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1022 AM CST TUE NOV 22 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER LE TOURNEAU AT 1022 AM CST...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME NORTHEASTERN CLAIBORNE...WEST CENTRAL HINDS AND SOUTHERN WARREN COUNTIES...AND SOUTHEASTERN MADISON PARISH SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3245 9066 3222 9056 3210 9098 3227 9106 TIME...MOT...LOC 1622Z 247DEG 43KT 3222 9093 MRM
Special weather statement, Nov 22, 10:47 AM CST, 24 minutes before
MSZ059>061-221715-
ADAMS MS-JEFFERSON MS-FRANKLIN MS-
1047 AM CST TUE NOV 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1047 AM CST TUE NOV 22 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM FAYETTE TO 6 MILES WEST OF GARDEN CITY AT 1047
AM CST...MOVING EAST AT 40 MPH THROUGH JEFFERSON AND FRANKLIN
COUNTIES IN SOUTHWEST MISSISSIPPI.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN FRANKLIN...SOUTHEASTERN JEFFERSON AND EAST CENTRAL ADAMS
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3137 9122 3136 9126 3151 9115 3177 9106
3178 9073 3161 9074 3161 9067 3151 9070
3134 9086 3135 9098 3133 9098 3134 9102
3132 9112
TIME...MOT...LOC 1647Z 270DEG 35KT 3171 9098 3151 9103
3135 9117
JASpecial weather statement, Nov 22, 10:55 AM CST, 16 minutes before
MSZ048-049-053>055-221745- SIMPSON MS-RANKIN MS-HINDS MS-COPIAH MS-CLAIBORNE MS- 1055 AM CST TUE NOV 22 2011 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST TUE NOV 22 2011 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF UTICA TO 3 MILES NORTHWEST OF BARLOW AT 1055 AM CST...MOVING EAST AT 45 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN SOUTHEASTERN CLAIBORNE...NORTHERN COPIAH...HINDS...SOUTHERN RANKIN AND NORTHWESTERN SIMPSON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3233 8982 3189 8984 3180 9075 3217 9068 TIME...MOT...LOC 1655Z 262DEG 40KT 3215 9057 3187 9062 JA
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 7:18 PM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more | 9 hr |
| Nov 22, 8:57 AM CST | Special Weather Statement | JAN | Issaquena | 28 min |
| Nov 22, 9:45 AM CST | Special Weather Statement | JAN | Holmes | 30 min |
| Nov 22, 10:08 AM CST | Special Weather Statement | JAN | Adams | 32 min |
| Nov 22, 10:11 AM CST | Special Weather Statement | JAN | Claiborne | 29 min |
| Nov 22, 10:22 AM CST | Special Weather Statement | JAN | Warren | 28 min |
| Nov 22, 10:47 AM CST | Special Weather Statement | JAN | Franklin, Jefferson | 28 min |
| Nov 22, 10:55 AM CST | Special Weather Statement | JAN | Copiah, Rankin, Simpson | 50 min |
| Nov 22, 11:21 AM CST | Special Weather Statement | JAN | Lincoln | 29 min |
| Nov 22, 11:37 AM CST | Tornado Warning | JAN | Rankin, Scott, Smith | 23 min |
| Nov 22, 11:51 AM CST | Special Weather Statement | JAN | Lawrence, Lincoln | 29 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 66 min |
| Nov 22, 11:54 AM CST | Severe Thunderstorm Warning | JAN | Lincoln, Simpson | 39 min |
| Nov 22, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Winston | 45 min |
| Nov 22, 12:47 PM CST | Special Weather Statement | JAN | Jefferson Davis, Marion | 33 min |
| Nov 22, 12:56 PM CST | Special Weather Statement | JAN | Jasper | 29 min |
| Nov 22, 1:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Lowndes, Noxubee, Winston | 57 min |
| Nov 22, 1:39 PM CST | Special Weather Statement | JAN | Clarke | 31 min |
| Nov 22, 1:52 PM CST | Special Weather Statement | JAN | Forrest | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.